Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 58, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Jun 4, 2016, 9:01 AM CDT for Jefferson County, Orange County, Texas. It was in force for 119 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2016, 9:01 AM CDT (14:01 UTC)
- Expired
- Jun 4, 2016, 11:00 AM CDT
- In force
- 119 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 66 km from the middle of the area, began a volume at 14:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 10:48 AM CDT | FLASH FLOOD | Orangefield, TX | PUBLIC POSTED PHOTO ON FACEBOOK OF FLASH FLOODING IN ORANGEFIELD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 107 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 2.0 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1775 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 450 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted.
552
WGUS54 KLCH 041401
FFWLCH
TXC245-361-041600-
/O.NEW.KLCH.FF.W.0058.160604T1401Z-160604T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
901 AM CDT SAT JUN 4 2016
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ORANGE COUNTY IN SOUTHEASTERN TEXAS...
EAST CENTRAL JEFFERSON COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 1100 AM CDT
* AT 857 AM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
WARNED AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BEAUMONT...PORT ARTHUR...NEDERLAND...GROVES...PORT NECHES...
VIDOR...BRIDGE CITY...MAURICEVILLE...PINE FOREST AND ORANGEFIELD.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3024 9404 3024 9378 2999 9380 2998 9383
2999 9385 2999 9386 2997 9384 2997 9386
2995 9386 2996 9387 2993 9386 2986 9393
2986 9399
$$
131 follow-up statement
618 WGUS74 KLCH 041513 FFSLCH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1013 AM CDT SAT JUN 4 2016 TXC245-041521- /O.CAN.KLCH.FF.W.0058.000000T0000Z-160604T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JEFFERSON TX- 1013 AM CDT SAT JUN 4 2016 ...THE FLASH FLOOD WARNING FOR EAST CENTRAL JEFFERSON COUNTY IS CANCELLED... THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE LIFTED NORTH AND EAST OF THE WARNED AREA. OTHER AREAS OF HEAVY RAINFALL ARE APPROACHING FROM THE SOUTH, AND MAY RESULT IN ADDITIONAL WARNINGS BEING ISSUED. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM TODAY. LAT...LON 3024 9378 3002 9380 3006 9398 3024 9398 $$ TXC361-041600- /O.CON.KLCH.FF.W.0058.000000T0000Z-160604T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ORANGE TX- 1013 AM CDT SAT JUN 4 2016 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR CENTRAL ORANGE COUNTY... AT 1011 AM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... MAURICEVILLE AND ORANGEFIELD. ADDITIONAL RAINFALL AMOUNTS OF 1 INCH ARE POSSIBLE IN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3024 9378 3002 9380 3006 9398 3024 9398 $$ 13
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 6:46 AM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 4, 6:46 AM CDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
646 AM CDT SAT JUN 4 2016
.AVIATION...
Low ceilings arcoss the area outside of precip activity...but
with some heating ceilings expected to rise. Also acivity in
Jefferson county lifting to the northeast and towards BPT. This
will bring gusty winds... lightning... brief heavy rainfall...
along w/ lower ceilings. This type of activity to spread across
se Tx and srn La tdy.
&&
.PREV DISCUSSION... /issued 305 AM CDT SAT JUN 4 2016/
DISCUSSION...
Looks like one more day for heavy rain potential across the area
as upper low over Texas continues to drift south and becomes more
of an open trof. Showers and thunderstorms currently along the
southeast Texas coast will continue to expand east and northeast
along a coastal boundary.
Heaviest rain threat looks to be closer to I-10 today, however
some potential still exists up in the northern portions of the
area as well. Will maintain the flash flood watch through 7 PM.
Rain chances gradually diminish into early next week as high
pressure ridge takes over. With the diminishing cloud cover and
northerly low level flow, temperatures will begin to warm into the
90s next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 83 69 86 69 / 70 50 40 20
LCH 82 70 86 71 / 70 40 40 30
LFT 85 71 87 72 / 70 50 50 30
BPT 82 70 86 71 / 70 50 40 30
&&
.LCH Watches/Warnings/Advisories...
LA...Flash Flood Watch through this evening for LAZ027>033-041>045-
052>055-073-074.
TX...Flash Flood Watch through this evening for TXZ180-201-215-216-
259>262.
GM...None.
&&
AVIATION...19Hazardous weather outlook, Jun 4, 4:17 AM CDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 417 AM CDT SAT JUN 4 2016 GMZ430-432-435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215- 216-259>262-050930- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES- BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS- ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON- ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- 417 AM CDT SAT JUN 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON. THERE IS STILL THE POTENTIAL FOR HEAVY RAINS TO DEVELOP ACROSS THE REGION...ESPECIALLY THIS AFTERNOON. RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE WITH LOCALLY 2 TO 6 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ450-452-455-470-472-475-050930- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 417 AM CDT SAT JUN 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 4, 5:55 AM CDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
555 AM CDT SAT JUN 4 2016
TXZ215-041200-
JEFFERSON TX-
555 AM CDT SAT JUN 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON COUNTY UNTIL 700 AM
CDT...
AT 554 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 8 MILES EAST OF ANAHUAC TO NEAR HIGH ISLAND.
MOVEMENT WAS NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BEAUMONT...PORT ARTHUR...NOME...HAMSHIRE...CHINA...LA BELLE...
FANNETT AND WINNIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2959 9435 2989 9436 2989 9444 3010 9444
3009 9433 3012 9425 3012 9411 2973 9401
2967 9407 2957 9434
TIME...MOT...LOC 1054Z 213DEG 19KT 2974 9455 2957 9432
K. KUYPERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 5:55 AM CDT | Special Weather Statement | LCH | Jefferson | 65 min |
| Jun 4, 6:36 AM CDT | Areal Flood Advisory | LCH | Jefferson | 114 min |
| Jun 4, 7:53 AM CDT | Areal Flood Advisory | LCH | Jefferson, Orange | 52 min |
| Jun 4, 10:01 AM CDT | Flash Flood Warning | LCH | Newton | 59 min |
| Jun 4, 11:02 AM CDT | Flash Flood Warning | LCH | Newton, Orange | 118 min |
| Jun 4, 1:15 PM CDT | Areal Flood Warning | LCH | Hardin, Jasper, Newton, Orange, Tyler | 12 hr |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.